Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 34, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 20, 2010, 7:41 PM CDT for Covington County, Jones County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2010, 7:41 PM CDT (00:41 UTC)
- Expired
- May 20, 2010, 9:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Covington County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 8:20 PM CDT | FLASH FLOOD | 5 Nnw Moselle, MS | WATER WAS COVERING OLD RIVER ROAD NEAR MOSELLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995 WGUS54 KJAN 210041 FFWJAN MSC031-067-210245- /O.NEW.KJAN.FF.W.0034.100521T0041Z-100521T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 741 PM CDT THU MAY 20 2010 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI... WESTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI... * UNTIL 945 PM CDT * AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR SANFORD...OR 10 MILES SOUTHEAST OF COLLINS...MOVING EAST AT 10 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOSELLE VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3174 8929 3145 8924 3145 8950 3163 8952 $$ GARRETT
1 follow-up statement
315
WGUS74 KJAN 210136
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
836 PM CDT THU MAY 20 2010
MSC031-210145-
/O.CAN.KJAN.FF.W.0034.000000T0000Z-100521T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COVINGTON MS-
836 PM CDT THU MAY 20 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR COVINGTON COUNTY...
LAT...LON 3146 8939 3154 8939 3169 8939 3174 8929
3145 8924
$$
MSC067-210245-
/O.CON.KJAN.FF.W.0034.000000T0000Z-100521T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JONES MS-
836 PM CDT THU MAY 20 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
WESTERN JONES COUNTY...
AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR MOSELLE...OR 6
MILES WEST OF ELLISVILLE...MOVING EAST AT 15 MPH. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED
IN THE PAST HOUR.
THE STORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3146 8939 3154 8939 3169 8939 3174 8929
3145 8924
$$
GARRETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 20, 7:15 PM CDT, 26 minutes earlier.
Area forecast discussion, May 20, 7:15 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 715 PM CDT THU MAY 20 2010 ..SEVERE THUNDERSTORM POTENTIAL REMAINS THIS EVENING... .UPDATE...COMPLICATED SCENARIO UNFOLDING ACROSS THE ARKLAMISS REGION AS THE SOUTHERN EXTENT OF A POTENT MIDWEST UPPER DISTURBANCE RAKES THE LOWER MS VALLEY. SCATTERED TO NUMEROUS SHOWERS AND LOCALLY SEVERE THUNDERSTORMS ALONG AN EARLIER SOUTHEAST-PROPAGATING OUTFLOW BOUNDARY HAVE MOSTLY CLEARED THE REGION TO THE EAST. THE OUTFLOW BOUNDARY NOW EXTENDS JUST SOUTH OF THE HIGHWAY 84 CORRIDOR WITH THE BOUNDARY LAYER AIRMASS EITHER STABLE OR SLIGHTLY UNSTABLE ACROSS MOST OF THE ARKLAMISS. DESPITE THE PASSAGE OF THIS QUASI-FRONT...ANOTHER VIGOROUS COMPLEX OF THUNDERSTORMS IS NOW COMING QUICKLY EAST TO THE AXIS OF THE BIG RIVER AND LOOKS SET TO SWEEP EAST ACROSS THE BULK OF THE SOUTHERN TWO THIRDS OF THE AREA THIS EVENING. THIS COMPLEX IS TIED TO LIFT ASSOCIATED WITH A SOUTHERN SPOKE OF ENERGY ROTATING AROUND THE MIDWEST DISTURBANCE AND HEALTHY AND UNSTABLE MOISTURE TRANSPORT ADVECTING NORTH FROM SOUTH OF THE OUTFLOW BOUNDARY. EXTENDED SEVERE THUNDERSTORM WATCH NUMBER 194 THROUGH 9 PM AHEAD OF THIS LINE AS ENOUGH WIND IS BEING GENERATED ALOFT WITH THE LINE OF STORMS TO BUST THROUGH LOW LEVEL INVERSIONS IN A PROCESS OF DOWNWARD MOMENTUM FLUX. THERE WILL ALSO BE POTENTIAL FOR SOME HAIL WITH THIS LINE. WE MAY HAVE TO EXTEND THE WATCH FURTHER IN TIME FOR SOME AREAS OF EASTERN MS...DEPENDING ON HOW WELL THIS COMPLEX HOLDS TOGETHER OVER THE NEXT FEW HOURS. OTHERWISE...MORE ISOLATED CONVECTION WELL UPSTREAM IN TEXAS IN ASSOCIATION WITH THIS WHOLE SYSTEM IS NOT SHOWING SIGNS OF AGGREGATING INTO ANOTHER MCS. THIS MEANS THIS CURRENT COMPLEX COULD BE THE END OF THE SEVERE THREAT FOR MOST...CLEARING THROUGH EAST MS BY 11 PM. SHOWERS AND MAYBE A FEW STORMS WILL STILL BE POSSIBLE LATE TONIGHT AS SYNOPTIC LIFT FROM DISTURBANCE TO OUR NORTH WILL REMAIN. AIRMASS WILL BE RATHER "CLEANED OUT" BY THAT TIME THOUGH...AND SIGNIFICANT WEATHER WILL PROBABLY NOT BE A FACTOR. WILL CONCENTRATE MORE ON WEATHER EVOLUTIONS FOR LATE TONIGHT IN ANOTHER UPDATE TO COME THIS EVENING. PRODUCTS AND GRIDS UPDATED. /BB/ && .PREV DISCUSSION... /ISSUED 315 PM CDT THU MAY 20 2010/ SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)... THE PRIMARY WEATHER CONCERNS WILL BE THE ONGOING SEVERE WEATHER FOR THIS AFTERNOON INTO THIS EVENING WITH A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM. FOLLOWED BY CHANCES OF THUNDERSTORMS FOR THE REST OF THE NIGHT INTO FRIDAY...THEN DRY WEATHER FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...FOLLOWED BY SHORT TERM TEMPS. LATEST SATELLITE IMAGERY SHOWS A CLOSED NEGATIVELY LOW SPINNING OVER KANSAS. AN OUTFLOW BOUNDARY FROM AN EARLIER A MORNING MCS WAS NOTED ACROSS THE NORTHWEST DELTA THROUGH NORTHEAST LOUISIANA. SCATTERED CONVECTION SOME OF IT STRONG TO SEVERE DEVELOPED ALONG THE OUTFLOW BOUNDARY. A WARM FRONT EXTENDED FROM THE BOUNDARY SOUTHEASTWARD ACROSS EAST MISSISSIPPI. THIS PROVIDED SOME ADDITIONAL LIFT FOR SOME STORMS IN THE EAST. ALSO ANOTHER COMPLEX OF STORMS WAS NOTED OVER NORTHEAST TEXAS...WHICH MAY AFFECT THE REGION FOR THIS EVENING. JET DYNAMICS...INSTABILITY ...AND MOISTURE CONVERGENCE WITH A SERIES OF IMPULSES MOVING ACROSS THE REGION HAVE PLAYED A ROLE IN OUR WEATHER FOR THIS AFTERNOON. LOCAL WRF ENSEMBLES SHOWS STRONG THUNDERSTORMS THROUGH A PORTION OF THIS EVENING AS A SERIES OF IMPULSE PASSES THROUGH THE REGION. MODELS SHOWS THAT THE SURFACE LOW IN THE SOUTHERN PLAINS WILL LIFT NORTHEAST TOWARD THE UPPER MISSISSIPPI VALLEY AS IT DRAGS A COLD FRONT TOWARD THE REGION. WITH THE SECOND COMPLEX IN NORTHEAST TEXAS AND ONGOING SEVERE WEATHER IN MIND WILL KEEP CHANCES OF SEVERE WEATHER FOR THIS EVENING UNTIL 04Z...THEN CHANCE OF CONVECTION OVERNIGHT. MADE SLIGHT UPWARD ADJUSTMENTS TO MAV POPS FOR TONIGHT. LOWS TONIGHT WILL RANGE FROM THE MIDDLE 60S EAST TO AROUND 70 WEST. WENT CLOSE TO MAV GUIDANCE. FOR FRIDAY THE FRONT WILL FINALLY COME ACROSS THE REGION AS THE CLOSED UPPER LOW MOVES LIFTS INTO THE UPPER MISSISSIPPI VALLEY. THIS WILL DECREASE OUR CHANCES OF RAIN FROM WEST TO EAST DURING THE DAY WITH THE BEST CHANCES IN THE MORNING. EXPECT THE RAINS TO END ACROSS THE REGION DURING FRIDAY AFTERNOON. MADE A SLIGHT UPWARD ADJUSTMENT TO MAV POPS. HIGHS WILL RANGE FROM THE UPPER 80S TO THE LOWER 90S. MADE A SLIGHT UPWARD ADJUSTMENT TO MAV TEMP GUIDANCE. EXPECT DRY WEATHER FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT AS FLAT UPPER RIDGING DEVELOPS ACROSS THE REGION. THE UPPER RIDGING WILL BECOME AMPLIFIED BY EARLY SUNDAY THROUGH THE MISSISSIPPI VALLEY. AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO MAV FOR FRIDAY NIGHT AND SATURDAY NIGHT...THEN WENT WITH NAM FOR SATURDAY. LOWS FOR SATURDAY NIGHT AND SUNDAY NIGHT WILL BE FROM THE MIDDLE 60S TO AROUND 70. HIGHS FOR SATURDAY WILL IN THE LOWER 90S./17/ && .AVIATION...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA THROUGH THE EVENING HOURS...WITH THE COVERAGE EXPECTED TO DIMINISH LATE TONIGHT. SCATTERED SHOWERS/TSTMS WILL BE POSSIBLE FRIDAY...ESPECIALLY IN THE MORNING WITH DECREASING CHANCES FOR SHOWERS/STORMS AS THE DAY WEARS ON. LOCAL IFR/LIFR CONDITIONS WILL OCCUR WITH ANY TSTM ACTIVITY...WITH SVR WEATHER POSSIBLE INCLUDING DAMAGING WINDS/LARGE HAIL AND A COUPLE OF TORNADOES...ESPECIALLY LATE THIS AFTN AND EVNG. THERE IS CONCERN THAT FOG AND LOWER STRATUS COULD DEVELOP BETWEEN THE HOURS OF 06Z AND 14Z...PRIMARILY AT THE HBG/MEI SITES. EXPECT VFR CONDITIONS TO PREVAIL AT ALL SITES AS WE GO INTO LATE FRIDAY AND THE WEEKEND...WITH MORNING FOG POSSIBLY A CONCERN AT ALL SITES./EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 88 68 92 / 71 31 5 8 MERIDIAN 66 89 66 92 / 55 38 6 7 VICKSBURG 71 90 66 92 / 72 28 5 8 HATTIESBURG 68 92 68 92 / 83 37 8 5 NATCHEZ 71 89 68 92 / 84 25 8 5 GREENVILLE 71 88 68 93 / 49 26 4 8 GREENWOOD 70 88 67 91 / 44 34 5 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50/EC/17
Hazardous weather outlook, May 20, 7:25 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 725 PM CDT THU MAY 20 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 212015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 305 PM CDT THU MAY 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...WITH A DIMINISHING RISK OF STRONG TO SEVERE THUNDERSTORMS EXPECTED BY MIDNIGHT. LARGE HAIL TO THE SIZE GOLFBALLS AND DAMAGING WIND GUSTS TO 60 MPH WILL BE THE MAIN RISK WITH ANY SEVERE THUNDERSTORMS. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO INTERACT WITH A SURFACE BOUNDARY OVER THE ARKLAMISS TO BRING THUNDERSTORMS...AND INSTABILITY AND WIND SHEAR WILL REMAIN SUFFICIENT FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY...ESPECIALLY DURING THE MORNING HOURS...BUT THE RISK FOR SEVERE WEATHER WILL BE MUCH LOWER THAN IT IS TODAY. LOCALLY VERY HEAVY RAINFALL IS EXPECTED LATE THIS AFTERNOON AND TONIGHT. STORMS MAY TEND TO MOVE REPEATEDLY ACROSS THE SAME AREAS...AND THIS COULD RESULT IN LOCALIZED AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NECESSARY THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC/50
In the hours before
Local storm report, May 20, 4:50 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT THU MAY 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 5 S RALEIGH 31.96N 89.52W
05/20/2010 SMITH MS EMERGENCY MNGR
A CAR PORT WAS BLOWN INTO A BARN AND THEN INTO A POWER
LINE CAUSING DAMAGE TO BOTH. A TREE WAS ALSO KNOCKED
DOWN. DAMAGE WAS ALONG COUNTY ROAD 92.
&&
SCWSpecial weather statement, May 20, 5:48 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 548 PM CDT THU MAY 20 2010 MSZ057-066-202320- JONES MS-JASPER MS- 548 PM CDT THU MAY 20 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 10 MILES WEST OF LAUREL AT 549 PM CDT...MOVING NORTHEAST AT 30 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHERN JASPER AND NORTHERN JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. GARRETT
Special weather statement, May 20, 6:58 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 658 PM CDT THU MAY 20 2010 MSZ048-053-210030- CLAIBORNE MS-HINDS MS- 658 PM CDT THU MAY 20 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER REGANTON AT 658 PM CDT...MOVING NORTHEAST AT 25 MPH. PEOPLE IN WESTERN HINDS AND NORTHEASTERN CLAIBORNE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. DHB
Special weather statement, May 20, 7:02 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 702 PM CDT THU MAY 20 2010 MSZ042-210100- YAZOO MS- 702 PM CDT THU MAY 20 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF HOLLY BLUFF AT 702 PM CDT...MOVING EAST AT 45 MPH. PEOPLE IN NORTHERN YAZOO COUNTY SHOULD MONITOR THIS STORM CLOSELY. DHB
Local storm report, May 20, 7:18 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT THU MAY 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL VICKSBURG 32.33N 90.87W
05/20/2010 E0.75 INCH WARREN MS LAW ENFORCEMENT
&&
SCWSpecial weather statement, May 20, 7:29 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 729 PM CDT THU MAY 20 2010 MSZ065-066-210130- COVINGTON MS-JONES MS- 729 PM CDT THU MAY 20 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 30 TO 40 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF MOSELLE AT 729 PM CDT...MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN JONES AND SOUTHEASTERN COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. DHB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 27 min |
| May 20, 7:25 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Sharkey, Warren, Yazoo | 65 min |
| May 20, 7:46 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 44 min |
| May 20, 7:53 PM CDT | Tornado Warning | JAN | Jones | 67 min |
| May 20, 8:09 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 51 min |
| May 20, 8:13 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin, Scott | 47 min |
| May 20, 8:31 PM CDT | Flash Flood Warning | JAN | Jones | 119 min |
| May 20, 8:56 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 12 min |
| May 20, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Smith | 36 min |
| May 20, 9:32 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 43 min |
| May 20, 9:47 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 43 min |
| May 20, 10:04 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 56 min |
| May 21, 11:10 AM CDT | River Flood Warning | JAN | Bolivar, Washington | 71 hr |
| May 21, 1:21 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 39 min |
| May 21, 1:50 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 27 min |
| May 21, 2:58 PM CDT | Flash Flood Warning | JAN | Choctaw, Oktibbeha, Webster | 2 hr |
| May 21, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 68 min |
| May 21, 4:07 PM CDT | Tornado Warning | JAN | Kemper, Noxubee | 41 min |
| May 21, 4:48 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 57 min |
| May 21, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 40 min |
| May 21, 5:41 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 64 min |
| May 21, 6:24 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 35 min |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.